Hail, Hall
- When
- April 24, 2:07 AM CST
- Where
- Hall County, Grand Is
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.917, -98.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 23, 10:07 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1107 PM CDT SUN APR 23 2006 .DISCUSSION...UPDATE TO THE FORECAST DUE TO SEVERE WEATHER WATCH. ALSO TO DELAY PRECIP CHANCES. SEVERE WEATHER WATCH FOR GOSPER AND PHELPS COUNTIES ALTHOUGH OUR CHANCE FOR SEVERE WEATHER THAT FAR NORTH LOOKS DICEY. BETTER CHANCE TO THE SOUTH IN KANSAS. ANYTHING SEVERE TONIGHT WILL NEED TO BE ELEVATED. SEEMS HAIL WOULD BE OUR MAJOR THREAT AS I EXPECT A PRETTY GOOD DEPTH TO THE LOW-LEVEL INVERSION TO BE IN PLACE. STILL THINK RAIN IS A GOOD POSSIBILITY THOUGH AND I LIKE AT LEAST LIKELY POPS TOWARD DAWN AND INTO TOMORROW. SOME ACTIVITY DEVELOPING ON THE EASTERN SIDE OF THE CWA RECENTLY WILL NEED TO BE MONITORED AS IT LOOKS LIKE IT COULD PRODUCE SOME MARGINAL SEVERE HAIL. && .PREV DISCUSSION... (ISSUED 303 PM CDT SUN APR 23 2006) SHORT TERM...TONIGHT THROUGH 12Z WEDNESDAY. MAIN PROBLEM IN THE NEAR TERM IS INITIALLY RAIN CHANCES OVER THE NEXT COUPLE OF DAYS FOLLOWED BY COLDER TEMPERATURES. LATEST SURFACE ANALYSIS PLACED LOW PRESSURE FROM SOUTHEAST COLORADO INTO SOUTHWEST KANSAS WITH A WARM FRONT LOCATED ACROSS NORTHERN KANSAS. 12Z GFS/NAM ARE IN RELATIVE AGREEMENT THROUGH TONIGHT. A STRONG CAP HAS THUS FAR KEPT ANY THUNDERSTORMS FROM INITIATING NEAR THE WARM FRONT...HOWEVER FORECAST SOUNDINGS NEAR THE BOUNDARY SUGGEST THIS SHOULD WEAKEN SUFFICIENTLY BY 00Z FOR STORMS TO BEGIN. SEVERE WEATHER STILL APPEARS POSSIBLE WITH ANY OF THE STORMS INITIATED NEAR/BY THE FRONT DUE TO SUFFICIENT DEEP LAYER SHEAR AND STEEP LOW/MID LEVEL LAPSE RATES. LATER THIS EVENING...H85 WARM AIR ADVECTION/THETA/E ADVECTION SHOULD BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS TO THE REMAINDER OF THE FORECAST AREA. ISOLATED SEVERE WEATHER CAN NOT BE COMPLETELY RULED OUT DUE TO ELEVATED INSTABILITY...HOWEVER THE ORGANIZED SEVERE WEATHER POTENTIAL APPEARS LIMITED FURTHER NORTH FROM THE WARM FRONT. THE RAIN CHANCES CONTINUE THROUGH MUCH OF MONDAY AS STRONG LIFT CONTINUES IN RESPONSE TO MID-LEVEL FRONTOGENETICAL FORCING. THE STRONGEST FORCING DIMINISHES MONDAY NIGHT...HOWEVER DECIDED TO KEEP A SMALL CHANCE OF RAIN ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA INTO TUESDAY MORNING IN ADVANCE OF ANOTHER WAVE. LOOKED INTO THE POSSIBILITY OF SNOW MIXING WITH THE RAIN ON MONDAY NIGHT/TUESDAY MORNING...HOWEVER NOT SOLD ON THAT SCENARIO YET WITH AN ABOVE FREEZING LAYER LOCATED IN THE LOWEST 2-3KFT OF THE ATMOSPHERE. CLEARING SKIES AND LIGHT WINDS WILL THEN LEAD TO A NIGHT OF GOOD RADIATIONAL COOLING TUESDAY NIGHT INTO WEDNESDAY MORNING. HAVE CONTINUED TO MENTION PATCHY/AREAS OF FROST IN THE GRIDS WITH EVEN SOME AREAS POTENTIALLY FALLING BELOW FREEZING. LONG TERM...12Z WEDNESDAY THROUGH SUNDAY. PRIMARY CHALLENGE IN THE EXTENDED CONCERNS SMALL PRECIPITATION POTENTIAL ACROSS THE SOUTH FRIDAY AFTERNOON THROUGH SUNDAY. A BROAD RIDGE OF SURFACE HIGH PRESSURE IS ENTRENCHED ACROSS THE CENTRAL CONUS AT THE BEGINNING OF THE PERIOD. AFTER A COLD START TO THE DAY...TEMPERATURES WILL LIKELY STRUGGLE TO REACH SEASONAL NORMS AND HAVE KNOCKED HIGHS BACK TO A FEW DEGREES BELOW AVERAGE. THE SURFACE RIDGE BEGINS TO SLIDE EAST ON THURSDAY AS NORTHWEST FLOW CONTINUES ALOFT. A RETURN OF SOUTHERLY LOW-LEVEL FLOW ON THE WEST SIDE OF THE HIGH WILL BEGIN TO ADVECT WARMER AIR INTO THE REGION...AND SHOULD HELP BOOST TEMPS BACK INTO THE 70S. A STRONG CLOSED UPPER LOW CONTINUES TO SPIN SLOWLY EASTWARD ACROSS THE DESERT SOUTHWEST ON FRIDAY. FALLING SURFACE PRESSURES IN THE LEE OF THE ROCKIES HELP TO DRAW SOME SLIGHTLY COOLER AIR IN FROM THE NORTHEAST DURING THE DAY ON FRIDAY. THIS AIRMASS MAKES ITS WAY INTO SOUTHERN KANSAS...WITH A NEARLY STATIONARY EAST/WEST BOUNDARY STRETCHING ACROSS SOUTHERN KANSAS. BELIEVE THAT ANY CONVECTION THAT INITIATES ALONG THE BOUNDARY WILL REMAIN SOUTH OF THE CWA AND THUS HAVE LEFT THE FORECAST DRY. THE 06Z RUN OF THE GFS KEPT THIS EAST/WEST STATIONARY BOUNDARY IN PLACE ACROSS CENTRAL OR SOUTHERN KANSAS THROUGH SUNDAY...WHILE THE ECMWF ACCELERATED THE FRONT INTO THE SOUTHERN PLAINS. EVEN IF THE BOUNDARY WERE TO STALL AS DEPICTED BY THE 06Z GFS...BELIEVE THAT THE SURFACE HIGH BUILDING SOUTH WILL SHUNT THE MOISTURE TOO FAR SOUTH OF THE CWA FOR EVEN OUR FAR SOUTHERN CWA TO GET ANY PRECIP. THUS HAVE LEFT THE FORECAST DRY THROUGHOUT THE PERIOD. THE 12Z RUN OF THE GFS IS NOW ALSO FORCING THE FRONT THROUGH INTO THE SOUTHERN PLAINS...WITH LOW-LEVEL MOISTURE AND PRECIPITATION STAYING WELL SOUTH OF OUR AREA. UPPER FORCING FROM CLOSED LOW BEGINS TO AFFECT THE AREA SATURDAY NIGHT AND SUNDAY. HOWEVER...WITH LOW-LEVEL MOISTURE SCOURED OUT BY THE SURFACE HIGH...LOOKS AT THIS POINT LIKE PRECIP WILL BE HARD TO COME BY. TEMPERATURES FRIDAY THROUGH SUNDAY WILL BE NEAR OR JUST ABOVE SEASONAL NORMS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && HEINLEIN
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 542 PM CDT SUN APR 23 2006 KSZ005>007-017>019-NEZ072-073-082>087-241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 542 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER HAZARDS ARE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME PATCHY FROST WILL BE POSSIBLE LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS A VERY DRY AIRMASS IN COMBINATION WITH A CLEAR SKY ALLOWS TEMPERATURES TO DROP INTO THE LOWER TO MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060>064-074>077-241200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE- 542 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT EXPECT NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROST WILL BE POSSIBLE LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS A VERY DRY AIRMASS IN COMBINATION WITH A CLEARING SKY ALLOWS TEMPERATURES TO DROP INTO THE LOWER TO MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 137 AM CDT MON APR 24 2006 NEZ063-240700- HAMILTON- 137 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HAMILTON COUNTY... AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GILTNER...OR 16 MILES SOUTHEAST OF GRAND ISLAND...AND MOVING EAST AT 5 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL HAMILTON COUNTY AT 150 AM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 157 AM CDT MON APR 24 2006 NEZ060-061-240730- BUFFALO-DAWSON- 157 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN BUFFALO AND EASTERN DAWSON COUNTIES... AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF SUMNER...OR 15 MILES NORTHEAST OF LEXINGTON...AND MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... LEOVILLE AT 205 AM CDT... PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 222 AM CDT MON APR 24 2006 NEZ061-240745- BUFFALO- 222 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN BUFFALO COUNTY... AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF POOLE...OR 13 MILES NORTHEAST OF KEARNEY...AND MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM IS EXPECTED TO REMAIN OVER RURAL AREAS OF EASTERN BUFFALO COUNTY THROUGH 245 AM CDT. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 245 AM CDT MON APR 24 2006 NEZ062-240830- HALL- 245 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HALL COUNTY... AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF RAVENNA TO 6 MILES WEST OF DONIPHAN TO HANSEN...AND MOVING EAST AT 20 MPH. * THUNDERSTORMS WILL BE NEAR... GRAND ISLAND AT 315 AM CDT... SMALL HAIL IS EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 259 AM CDT MON APR 24 2006 NEZ061-240845- BUFFALO- 259 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUFFALO COUNTY... AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MILLER TO AMHERST TO ELM CREEK...AND MOVING EAST AT 25 MPH. * THE THUNDERSTORMS ARE EXPECTED TO REMAIN OVER RURAL AREAS OF BUFFALO COUNTY THROUGH 345 AM CDT. REPORTS OF SMALL HAIL ACCUMULATING TO SEVERAL INCHES DEEP HAVE BEEN REPORTED ACROSS WESTERN BUFFALO COUNTY AND CAN CONTINUE TO BE EXPECTED WITH THESE STORMS. AWJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 304 AM CDT MON APR 24 2006 NEZ048-063-240845- HAMILTON-MERRICK- 304 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HAMILTON AND MERRICK COUNTIES... AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF ST. LIBORY TO PHILLIPS TO GILTNER...AND MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORMS ARE EXPECTED TO REMAIN OVER RURAL AREAS OF HAMILTON AND MERRICK COUNTIES THROUGH 345 AM CDT. DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS ALONG WITH SMALLER HAIL POSSIBLY ACCUMULATING UP TO SEVERAL INCHES DEEP. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Grand Island radar (KUEX), 67 km away, was scanning. The volume nearest the first event began at 08:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502517.